Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 191, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 2, 2019, 5:32 PM CDT for Benton County, Washington County, Arkansas. It was in force for 43 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2019, 5:32 PM CDT (22:32 UTC)
- Expired
- Jun 2, 2019, 6:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 106 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 5:32 PM CDT | HAIL 0.88 | 1 W Monte Ne, AR | TIME AND LOCATION ESTIMATED BY RADAR. REPORT RECEIVED VIA SOCIAL MEDIA. |
| Jun 2, 5:38 PM CDT | HAIL 0.75 | 2 Ese Shady Grove, AR | |
| Jun 2, 5:50 PM CDT | HAIL 1.5 | 5 Ese Johnson, AR | QUARTER TO PING PONG BALL SIZE |
| Jun 2, 5:52 PM CDT | TSTM WND DMG | Lowell, AR | SOME MINOR TREE DAMAGE AND POWER OUTAGES REPORTED IN LOWELL VIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR. |
| Jun 2, 6:25 PM CDT | TSTM WND DMG | 1 N Elkins, AR | SHINGLES BLOWN OFF OF A HOME. TIME ESTIMATED BY RADAR. REPORT ON SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 225 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1027 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
951
WUUS54 KTSA 022232
SVRTSA
ARC007-143-022315-
/O.NEW.KTSA.SV.W.0191.190602T2232Z-190602T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
532 PM CDT Sun Jun 2 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
East central Benton County in northwestern Arkansas...
Northeastern Washington County in northwestern Arkansas...
* Until 615 PM CDT.
* At 531 PM CDT, severe thunderstorms were located along a line
extending from 4 miles northeast of Lowell to 4 miles southeast of
Springdale, and are drifting to the southeast at 5 to 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Lowell...
Elkins... Bethel Heights...
War Eagle... Hobbs State Park...
Johnson... Goshen...
Mayfield... Monte Ne...
Lookout... Sonora...
Best... Tuttle...
This includes Interstate 49 between mile markers 66 and 67.
LAT...LON 3623 9387 3623 9389 3612 9393 3596 9401
3610 9418 3634 9412 3630 9387
TIME...MOT...LOC 2231Z 314DEG 3KT 3629 9406 3613 9409
HAIL...1.00IN
WIND...60MPH
$$
Lacy4 follow-up statements
196
WWUS54 KTSA 022253
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
553 PM CDT Sun Jun 2 2019
ARC007-143-022315-
/O.CON.KTSA.SV.W.0191.000000T0000Z-190602T2315Z/
Benton AR-Washington AR-
553 PM CDT Sun Jun 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EAST CENTRAL BENTON AND NORTHEASTERN WASHINGTON COUNTIES...
At 553 PM CDT, severe thunderstorms were located along a line
extending from Lowell to 6 miles northeast of Fayetteville, moving
southeast at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Lowell...
Elkins... Bethel Heights...
War Eagle... Johnson...
Goshen... Mayfield...
Monte Ne... Sonora...
Tuttle...
This includes Interstate 49 between mile markers 66 and 67.
LAT...LON 3626 9393 3612 9393 3596 9401 3610 9418
3634 9412 3632 9398
TIME...MOT...LOC 2253Z 315DEG 5KT 3626 9412 3611 9406
HAIL...1.00IN
WIND...60MPH
$$
Lacy961
WWUS54 KTSA 022300
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
600 PM CDT Sun Jun 2 2019
ARC007-143-022315-
/O.CON.KTSA.SV.W.0191.000000T0000Z-190602T2315Z/
Benton AR-Washington AR-
600 PM CDT Sun Jun 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EAST CENTRAL BENTON AND NORTHEASTERN WASHINGTON COUNTIES...
At 559 PM CDT, a severe thunderstorm was located 6 miles north of
Elkins, moving southeast at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Lowell...
Elkins... Bethel Heights...
War Eagle... Johnson...
Goshen... Mayfield...
Monte Ne... Sonora...
Tuttle...
This includes Interstate 49 between mile markers 66 and 67.
At 550 PM...the public reported quarter to ping pong ball hail about
5 miles east southeast of Johnson.
LAT...LON 3626 9393 3612 9393 3596 9401 3610 9418
3634 9412 3632 9398
TIME...MOT...LOC 2259Z 321DEG 7KT 3609 9403
HAIL...1.25IN
WIND...60MPH
$$
Lacy200
WWUS54 KTSA 022307
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
607 PM CDT Sun Jun 2 2019
ARC007-022317-
/O.CAN.KTSA.SV.W.0191.000000T0000Z-190602T2315Z/
Benton AR-
607 PM CDT Sun Jun 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BENTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened in
Benton county. Therefore the warning has been cancelled.
LAT...LON 3616 9393 3612 9393 3596 9401 3608 9410
3619 9408 3619 9400
TIME...MOT...LOC 2307Z 317DEG 4KT 3608 9402
$$
ARC143-022315-
/O.CON.KTSA.SV.W.0191.000000T0000Z-190602T2315Z/
Washington AR-
607 PM CDT Sun Jun 2 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEASTERN WASHINGTON COUNTY...
At 607 PM CDT, a severe thunderstorm was located 5 miles north of
Elkins, and is nearly stationary.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Fayetteville... Elkins...
Goshen... Mayfield...
Sonora... Tuttle...
LAT...LON 3616 9393 3612 9393 3596 9401 3608 9410
3619 9408 3619 9400
TIME...MOT...LOC 2307Z 317DEG 4KT 3608 9402
HAIL...1.25IN
WIND...60MPH
$$
Lacy069
WWUS54 KTSA 022313
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
613 PM CDT Sun Jun 2 2019
ARC143-022323-
/O.EXP.KTSA.SV.W.0191.000000T0000Z-190602T2315Z/
Washington AR-
613 PM CDT Sun Jun 2 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
WILL EXPIRE AT 615 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However nickel
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
LAT...LON 3616 9393 3612 9393 3596 9401 3608 9410
3619 9408 3619 9400
TIME...MOT...LOC 2313Z 314DEG 3KT 3608 9402
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:40 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 2, 3:40 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 340 PM CDT Sun Jun 2 2019 .DISCUSSION... Weak sfc boundary currently just north of Interstate 40 corridor through E OK w/ agitated Cu field over north central OK and also NW AR. Expected at least isolated storms from late afternoon through early evening generally in this corridor w/ decreasing coverage after sunset. Isolated svr potential does exist with any stronger updrafts. Generally consensus on an uptick in convective coverage tomorrow compared to previous days as convection developing over the high plains is maintained with its eastward progression. Confidence is not overly high in this scenario thus a continued broad chance of precip tomorrow. Tuesday continues to appear as a lesser precip chance day. Upper low begins to influence the region by Wednesday as deep tropical moisture is drawn northward in its advance. Higher precip chances continue to appear for the Wed-Thurs timeframe and locally heavy rainfall is possible. Upper low slowly moves eastward by late week with drier weather returning. Temps through early week are likely to continue above normal with slightly cooler high temps by mid week with increasing cloud cover and precip. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 85 69 88 / 20 40 30 20 FSM 68 86 69 89 / 20 50 20 20 MLC 67 85 70 90 / 10 50 10 20 BVO 65 83 68 88 / 20 40 30 20 FYV 65 82 67 85 / 30 30 30 30 BYV 63 81 66 85 / 30 30 30 30 MKO 67 84 69 87 / 20 40 20 20 MIO 64 83 67 87 / 20 30 30 30 F10 67 83 69 88 / 20 50 20 20 HHW 69 87 72 91 / 10 50 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....07
Hazardous weather outlook, Jun 2, 4:29 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 429 PM CDT Sun Jun 2 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 429 PM CDT Sun Jun 2 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Mainly northeast Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... Isolated to scattered thunderstorms are expected to develop late this afternoon and into this evening in the vicinity of a weak frontal boundary that is located near Highway 412. A few of these storms could become marginally severe with large hail and damaging winds the concern. Locally heavy rainfall is also possible. This activity is expected to diminish after sunset. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY AND TUESDAY...Thunderstorm Potential. WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential. THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential. FRIDAY AND SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances will continue for much of the week as a series of upper level disturbances traverse the region in southwest flow aloft. A stronger upper wave will begin to move out of the desert southwest and into the southern plains Wednesday into Thursday. The threat for heavy rainfall will increase substantially toward the middle to latter part of next week, leading to a more elevated threat of flash flooding as well as severe weather. EMERGENCY MANAGEMENT PLANNING STATEMENT... Continue to monitor the latest forecasts, especially in areas that are still dealing with overland flooding. Lake levels remain well above normal and any additional heavy rain may lead to increased river levels. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 9:10 PM CDT | Special Weather Statement | TSA | Carroll | 50 min |
| Jun 2, 5:44 PM CDT | Special Weather Statement | TSA | Benton | 31 min |
| Jun 2, 5:51 PM CDT | Areal Flood Advisory | TSA | Benton, Washington | 3 hr |
| Jun 2, 6:13 PM CDT | Special Weather Statement | TSA | Madison | 32 min |
| Jun 2, 6:17 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 32 min |
| Jun 2, 6:49 PM CDT | Special Weather Statement | TSA | Madison | 26 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.